71.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Capecitabine decision

10 REPLIES 10
Jampot79
Member

Re: Capecitabine decision

My wife is going to be starting Cape after Christmas. She had 1.5mm of residual left in breast (tnbc). Clear margins and no nodes involvement. Oncologist was on the fence about offering Cape as residual was very tiny and dying (said that if surgery had been a couple of weeks later, it might of gone). Wife wants to do everything possible so has asked for Cape. She has just completed her 10 sessions of radiotherapy. Hope you all have a nice xmas

imbolc
Member

Re: Capecitabine decision

Hi Lucy

What did you decide?
ive been offered it but because of Christmas and a booked holiday ( I thought the treatment was all over) they have said it is preventative. I don’t know whether to delay till the beginning of feb or start on the 27 of December!

thanks 

 

lisabee3
Member

Re: Capecitabine decision

Hi lucy53, turns out the the tablets the Acute Oncology Nurse gave me we’re not painkillers but were for Vitamin B6 deficiency. Not sure how these are meant to help. I know she said to contact my GP for painkillers, but when I phoned them yesterday there was no answer, also I know I can’t get there because I can’t really walk. Today I don’t even have the strength to get dressed, and that is very unusual for me.  I don’t think I can even get to my hospital appointment tomorrow so will have to call them to find out what to do. It’s all a bit of a mess and I’m seriously considering stopping the treatment and changing it to something else as I can’t be doing with having mobility issues like this, it’s affecting my quality of life just a bit too much.

lucy53
Member

Re: Capecitabine decision

Sounds awful Lisabee 😞 i've not started this treatment yet so not really much help - do you know yet what meds you are getting for the pain relief? i'm relying on public transport to get too and from appointments cos i dont drive. i'd speak with oncology and see if adjusting dose is an option - hope they SE ease off soon & please keep us updated on how you get on xx

lisabee3
Member

Re: Capecitabine decision

Hi all

I think I’m on about cycle 6 of Capecitabine and have tolerated it pretty well until now.  My Oncologist has said that from my last CT scan liver mets have reduced and bone mets are stable.  Trouble is I am now suffering badly with hand and foot syndrome, more so feet than hands.  At the moment I’m unable to put my right foot flat on the floor due to pain from a sore/blister which is developing.  My left foot is not too bad.  I am hobbling about on tiptoes in relation to right foot, but this is also starting to cause pain and sensitivity now on the ball of my foot!  I have only just discovered the Udder cream, as was just using normal moisturising creams before which obviously weren’t the right type for the specific effects of hand/ foot syndrome and glad to say that dryness/tightness of skin is improving. Also just started to take Ibuprofen for the swelling and pain,  but feel I have started this a bit too late. The pain and discomfort has reduced me to tears on a few occasions now, so this morning in desperation I called the Acute Oncology Nurse to get advice.  She has said she will arrange for me to pick up some pills for the pain (not sure of the name, but not something I’ve heard of before) which my partner is picking up for me later today.  I am also due to start my next cycle this Friday so have to get to the hospital (I would normally drive myself but not sure if right foot will be up to it, so hoping these tablets will just take the pain away before then) she has arranged that at that appointment a nurse takes a look at my foot too.  Currently taking 5000mg per day (i.e. 10 x 500mg tablets)  for 14 days and then 7 days off. Should I ask for a lower dose until my foot recovers, would that work?

lucy53
Member

Re: Capecitabine decision

Hey Skye - sorry to hear you are in the same boat.. how are you coping? they have changed the oral chemo dates til after radiotherapy so i've put it to the back of my mind to focus on the current treatment. been very tired since radiotherapy started. i'm not sure if this is because of the hormone therapy or situation with covid etc. feelin a bit fed up tho! xx

Skye5890
Member

Re: Capecitabine decision

Hi, exact same position Lucy, oral chemo was never mentioned to me, chemo first, then operation then radiotherapy.  Had always being really positive going through IV chemo and op, then to have it landed on me about oral chemo.  I gave it a chance and lasted 2.5 days before i ended up in hospital with chest pains, severe dizziness, motion sickness, blistered hands.  just trying to find out what my options could be if I don't go back on Capecitabine and is it worth it.  Had a pressty good reponse to IV chemo, i feel like going back and asking for double mastectomy, as I wasn't given full treatment options to start with, big hugs xx  

19Sue
Member

Re: Capecitabine decision

I think this is where we're missing out, being able to belong to real, live groups and chat about our own experiences, hearing about other people's reactions, the next stages etc. I've just had a letter mentioning bisphosphonates which I’ve had to look up. I haven't found phone appointments very satisfactory what with accents, old age hearing etc and not dealing with the same person. I found, like you, that as soon as I had agreed to this treatment, it was a very fast roller coaster in which you feel you have no control. I should have said that I’ve developed iritis again but I think this is very unusual and due to ongoing eye problems. Thank heavens for the eye hospital ! I'm just off for the blood test to see if I’m okay to have cycle 4. I had to wait an extra week last time as my neutrophils were too low. Apparently they're moved the goalposts because of Covid. They were fine the following week and I felt perfectly okay. All the best again. Sue

lucy53
Member

Re: Capecitabine decision

thanks for this Sue! feel a bit more reassured. hopefully SE will be similar to you - i wish they had informed me more of this before now as its come as such a shock. hope you're managing ok x

19Sue
Member

Re: Capecitabine decision

Hi, I was the same as you with worrying about having yet more chemo. Because I was triple neg, large tumour and incomplete response (2.5 active left from 7.5 at start), capecitabine was suggested. It was explained that it only increases your chances by a very small %, but, like you, I felt I would never forgive myself if it came back and I hadn't tried. I'm on week 3 of cycle 3 and have not really had any side effects. I had serious skin problems after docetaxyl(?spelling) so have been given masses of Pliazon Plus cream every time I talk to the nurse which I use religiously. My soles are a bit tender this week and I think I’m more tired than usual, taste is a little odd but nothing like before, but that's all! My hair is still growing back fairly fast and I’m carrying on as normal. Obviously the effects are cumulative but at least I’m halfway and know I’ve done everything I could. Hope this helps as I couldn't find much information anywhere. All the very best with your decision. Sue

lucy53
Member

Capecitabine decision

Hi everyone.

My onc has advised six months of capecitabine as there were live cancer cells showing in pathology report after mastectomy.  i've already had 8 rounds of chemo pre-op (4x EC & 4x Paclitaxel). i'm due to start 15x radiotherapy in a couple of weeks. i had been informed by consultant that the surgery was successful and no extra chemo was needed. i'm very confused with the conflicting information and worried how i  will cope with taking the tablets daily when i'm supposed to be returning to work next week. Oncology have given me two weeks to decide to go ahead or not. Has anyone else been in the same position? i'd be kicking myself if i refuse it and then the cancer returns but unsure if i can face the SE all over again.

 

thanks in advance